Texas, 2011Tornado in Texas, August 25, 2011
August 25, 2011 · NWS LUB · 1 event in 1 county or zone
Scattered thunderstorms developed over the South Plains and Rolling Plains on the afternoon of the 25th. Around 1530 CST, a NWS employee reported a weak non-mesocyclonic tornado southwest of the city of Lubbock.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over the South Plains and Rolling Plains on the afternoon of the 25th. Around 1530 CST, a NWS employee reported a weak non-mesocyclonic tornado southwest of the city of Lubbock. No damages were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 25, 1:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 25, 1:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT THU AUG 25 2011
.SHORT TERM...
STRONG UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN PARKED OVER THE
NORTHWESTERN TEXAS PANHANDLE THROUGH FRIDAY. MID LEVEL NORTHEASTERLY
FLOW WITH MODEST MOISTURE INITIALLY OVER SOUTHWESTERN HALF OF THE
AREA EXPECTED TO DRY BY LATE FRIDAY. LOW CHANCE HIGH BASED T-STORMS
EARLY WITHIN THIS MOISTURE PLUME THIS AFTERNOON INTO AT LEAST EARLY
TONIGHT...WITH DRY TREND TO FOLLOW. SURFACE FRONT CURRENTLY STATIONARY
LYING WITHIN THIS SAME MOIST LAYER EXPECTED TO WASH OUT FURTHER
OVERNIGHT. HIGHER SURFACE DEW-POINTS SEEPING IN BEHIND WEAK FRONT
CONTRIBUTING TO HIGHER MOST UNSTABLE CAPES EXPECTED THIS AFTERNOON...
SPOTS UP TO 1000+ JOULES PER KILOGRAM CAPABLE OF A FEW MODESTLY
STRONG CELLS WITH STRONG OUTFLOW WIND GUSTS THE CULPRIT TO WATCH
FOR. MILD TONIGHT...PERHAPS A FEW DEGREES LOWER THAN LAST NIGHT
BARRING DEW-POINTS REMAINING VERY ELEVATED. ANOTHER VERY WARM IF
NOT HOT DAY ON THE WAY FOR FRIDAY BENEATH RELENTLESS UPPER RIDGE.
RMCQUEEN
&&
.LONG TERM...
TOWARD THE WEEKEND...THE UPPER HIGH IS FCST TO RETROGRADE TOWARD THE
CENTRAL ROCKIES WITH AN EAST TO SOUTHEASTERLY LOW LEVEL FLOW
PREVAILING. CONVECTIVE CHANCES FOR SATURDAY LOOK MINIMAL AS ONLY
WEAK INSTABILITY WILL EXIST DURING THE DAYTIME HOURS WITH A DEEPLY
MIXED LOWER TO MIDDLE ATMOSPHERE...AND EVEN A HINT OF A SUBTLE
SUBSIDENCE INVERSION JUST ABOVE 500 MB TO FURTHER INHIBIT ALL BUT
THE MOST ISOLATED MOIST CONVECTIVE CELLS.
DECENT MODEL AGREEMENT WITH EVOLUTION OF PATTERN FOR NEXT FEW DAYS.
CENTER OF UPPER HIGH WILL MOVE WEST TO NEAR THE 4 CORNERS REGION BY
SUNDAY WITH N/NE UPPER FLOW DEVELOPING LATE IN THE WEEKEND...NOT A
FAVORABLE PATTERN FOR PRECIPITATION. HOWEVER...BOTH THE WRF/NMM AND
GFS SHOW A FRONT MOVING AT LEAST AS FAR SOUTH AS THE NORTHERN
PANHANDLE ON SUNDAY IN WAKE OF SHORTWAVE MOVING SE AROUND NORTHERN
PERIPHERY OF RIDGE ACROSS THE CENTRAL PLAINS. GIVEN PROXIMITY OF
FRONT AND SFC TROF TO THE WEST...AND DECENT CONVECTIVE SIGNAL AT
LEAST WITH THE GFS...WILL LEAVE IN SLIGHT CHANCE POPS ACROSS THE
NWRN 2/3 OF THE AREA SUNDAY EVENING AND NIGHT. BOTH GFS AND ECMWF
BOTH SHIFT UPPER HIGH SOUTHWARD INTO SRN AZ AND NM LATE IN THE
WEEKEND...WHICH WOULD RESULT IN A MORE FAVORABLE NW FLOW PATTERN AND
FARTHER SOUTHWARD PROGRESSION OF ANY FRONTS/OUTFLOWS. GIVEN THAT
POSSIBILITY...HAVE EXTENDED SLIGHT CHANCE POPS INTO MONDAY
AFTERNOON/NIGHT.
BY TUESDAY/WEDNESDAY OF NEXT WEEK...RIDGE IS PROGGED TO BEGIN TO
FLATTEN AND EXPAND BACK TO EAST ACROSS THE SOUTHERN PLAINS...AS
UPPER TROUGH DIGS INTO THE NW STATES. KEPT POPS BELOW MENTIONABLE
LEVELS AS LITTLE IN THE WAY OF TRIGGER/FOCI IS APPARENT IN WHAT
APPEARS TO BE A CONTINUATION OF THE WEAKLY UNSTABLE AND SUBSIDENT
REGIME. JAMES/06
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 67 97 67 97 65 / 20 10 10 10 10
TULIA 70 99 67 99 67 / 20 10 10 10 10
PLAINVIEW 70 99 67 99 67 / 20 10 0 10 10
LEVELLAND 69 99 68 99 67 / 20 10 10 0 10
LUBBOCK 71 100 71 100 70 / 20 10 0 0 10
DENVER CITY 70 100 67 98 67 / 20 10 10 0 10
BROWNFIELD 70 100 67 99 67 / 20 10 0 0 10
CHILDRESS 76 105 71 105 73 / 10 10 0 10 10
SPUR 74 102 71 103 70 / 20 10 0 0 10
ASPERMONT 79 105 73 105 74 / 20 10 0 0 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/06
Hazardous weather outlook, Aug 25, 2:04 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT THU AUG 25 2011
TXZ021>044-262015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
304 PM CDT THU AUG 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE
SOUTHERN AND WESTERN PARTS OF THE SOUTH PLAINS THIS AFTERNOON AND
EVENING. STRONG OUTFLOW WIND GUSTS ARE POSSIBLE FROM A FEW OF
THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.SPOTTER INFORMATION STATEMENT...
DUE TO THE LIMITED THREAT OF SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 25, 2:06 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
306 PM CDT THU AUG 25 2011
TXZ044-252030-
STONEWALL-
306 PM CDT THU AUG 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST STONEWALL COUNTY...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL STONEWALL COUNTY...MOVING
SOUTHWEST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
23
LAT...LON 3310 10051 3316 10031 3301 10019 3296 10026
3296 10051
TIME...MOT...LOC 2005Z 056DEG 7KT 3303 10034Tornado, Lubbock
- When
- August 25, 3:30 PM CST to 3:34 PM CST
- Where
- Lubbock County, 3.76 mi E of Wolfforth to 3.75 mi E of Wolfforth
- Rating
- EF0
- Path length
- 0.15 mi
- Path width
- 15 yd
- Reported by
- NWS Employee
- Coordinates
- 33.504, -101.955
A NWS employee reported a weak landspout tornado southwest of Lubbock during the afternoon of the 25th. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 25, 20111 death · 2 injured · $150,000 · 1 event
- Damaging Winds in Pennsylvania, August 25, 20111 death · $10,000 · 50 kt wind · 2 events
- Rip Current in Virginia, August 25, 20111 death · 1 event
- Lightning Strikes in Maryland, August 25, 2011$305,000 · 2 events
- Tropical Storm and High Surf in Florida, August 25 to 26, 20118 injured · $2,000 · 3 events
- Damaging Winds in Ohio, August 25, 2011$150,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2011$125,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Texas, August 25, 2011$85,000 · EF0 · 10 events
- Hail and Damaging Winds in Virginia, August 25, 2011$61,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, August 25, 2011$47,000 · 1.75 in hail · 21 events
- Flash Flooding in Ohio, August 25, 2011$20,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201156 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330634.